Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 4, 2007, 6:32 AM CDT for Adams County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 6:32 AM CDT (11:32 UTC)
- Expired
- Jul 4, 2007, 6:58 AM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Adams County, NE
The radar
The Grand Island radar (KUEX), 25 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:33 AM CDT | TSTM WND GST 63 | Hastings, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 041132 SVRGID NEC001-041230- /O.NEW.KGID.SV.W.0113.070704T1132Z-070704T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 632 AM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF HASTINGS. * UNTIL 730 AM CDT * AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNIATA...OR ABOUT NEAR HASTINGS...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSELAND BY 725 AM CDT AYR AND HOLSTEIN BY 730 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4067 9834 4069 9863 4036 9871 4035 9834 $$
2 follow-up statements
000 WWUS53 KGID 041140 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 640 AM CDT WED JUL 4 2007 NEC001-041230- /O.CON.KGID.SV.W.0113.000000T0000Z-070704T1230Z/ ADAMS NE- 640 AM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR ADAMS COUNTY... AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNIATA...OR ABOUT 6 MILES WEST OF HASTINGS...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROSELAND AND HOLSTEIN BY 720 AM CDT AYR BY 730 AM CDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4065 9837 4067 9862 4036 9871 4035 9834 $$
000 WWUS53 KGID 041158 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 658 AM CDT WED JUL 4 2007 NEC001-041208- /O.CAN.KGID.SV.W.0113.000000T0000Z-070704T1230Z/ ADAMS NE- 658 AM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. LAT...LON 4065 9837 4067 9862 4036 9871 4035 9834 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:18 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 6:18 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 618 AM CDT WED JUL 4 2007 .AVIATION...MAIN ISSUE FOR THE 12Z TAF IS CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. KUEX WSR-88D SHOWS THAT THE BULK OF THE RAIN THIS MORNING HAS PUSHED SOUTH OF KGRI. THERE COULD STILL BE A STRAY SHOWER FOR AN HOUR OR TWO THIS MORNING...OTHERWISE DRY AND VFR CONDITIONS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 406 AM CDT WED JUL 4 2007/ DISCUSSION...EVOLUTION OF MCS THIS MORNING IS THE MAIN FORECAST CHALLENGE. MCS CONTINUES ACROSS THE WESTERN CWA THIS MORNING. OVERALL STORM INTENSITY HAS WEAKENED SOMEWHAT...BUT STILL EMBEDDED CELLS PULSING UP CAPABLE OF PRODUCING DIME SIZE HAIL AND GUSTY WINDS. WESTERN COUNTIES GETTING A GOOD SOAKING AS WELL WITH CONVECTIVE COMPLEX NOT MOVING MUCH. KUEX RADAR ESTIMATES INDICATE 2 TO 3 INCH RAIN AMOUNTS SCATTERED ABOUT WEST OF HWY 183...WHICH MAY BE A LITTLE HIGH...WITH KHDE AWOS HAVING PICKED UP ABOUT AN INCH OF RAIN SO FAR. THE SURFACE COLD FRONT WAS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST AT 08Z...WITH A MID-LEVEL SHORTWAVE HELPING TO SUSTAIN THE CONVECTIVE COMPLEX. MODELS NOT HANDLING THE CURRENT SITUATION VERY WELL AT ALL...AND NOT A LOT OF HELP IN THE NEAR TERM FORECAST. THUS HAVE RELIED HEAVILY ON ONGOING OBSERVATIONAL DATA AND TRENDS FOR THE MORNING FORECAST. BASED ON THIS...WILL KEEP THE HIGHEST POPS ACROSS THE SOUTHWEST HALF OF THE CWA THIS MORNING WITH A DECREASING TREND THROUGH THE MORNING HOURS. BY MIDDAY THE SURFACE FRONT PUSHES INTO NORTHERN TO CENTRAL KANSAS...WHICH WILL BRING AN END TO THE RAIN CHANCES ACROSS SOUTH CENTRAL NEBRASKA. THE FRONT CONTINUES TO PUSH SOUTH AND BY LATE AFTERNOON/EARLY EVENING...ALL PRECIP SHOULD BE SOUTH OF THE CWA. NOT MUCH IF ANY COOL DOWN EXPECTED BEHIND THE FRONT WITH HIGHS FORECAST TO REACH AROUND THE 90 DEGREE MARK. A PRETTY QUIET PATTERN THEN TAKES HOLD BY TONIGHT AND CONTINUES THE NEXT FEW DAYS. THE WESTERN CONUS UPPER RIDGE BEGINS TO AMPLIFY ON THURSDAY AND DOMINATES INTO THE WEEKEND. BOTH THE NAM AND GFS INDICATE A WEAK BOUNDARY WORKING SOUTHWARD INTO THE CWA LATE THURSDAY AFTERNOON/EARLY EVENING...BUT IT DOESN/T LOOK TO DO MUCH AND HAVE MAINTAINED THE DRY FORECAST FOR THIS PERIOD. WARM TEMPERATURES CONTINUE UNDER THE INFLUENCE OF STRONG UPPER RIDGING...WITH HIGHS IN THE LOWER 90S THURSDAY AND FRIDAY AND LOWS IN THE 60S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 4, 6:04 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 604 AM CDT WED JUL 4 2007 KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 604 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE DAY TODAY. AS A COLD FRONT CONTINUES TO PUSH SOUTH THROUGH THE AREA...THUNDERSTORM CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH. CONTINUED LIGHT TO OCCASIONALLY MODERATE RAIN THIS MORNING COMBINED WITH HEAVY RAIN THAT FELL OVERNIGHT MAY LEAD TO LOCALIZED FLOODING OF CREEKS...STREAMS...AND LOW LYING AREAS IN PORTIONS OF SOUTH CENTRAL NEBRASKA WEST OF HIGHWAY 183. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY...SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS OVER NORTH CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-051200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- 604 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 92. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jul 4, 2:26 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL MINDEN 40.50N 98.95W
07/04/2007 E0.50 INCH KEARNEY NE LAW ENFORCEMENT
&&
BRYANTLocal storm report, Jul 4, 2:29 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
229 AM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL WILCOX 40.36N 99.17W
07/04/2007 E0.75 INCH KEARNEY NE LAW ENFORCEMENT
&&
BRYANTSpecial weather statement, Jul 4, 2:32 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 232 AM CDT WED JUL 4 2007 KSZ017-040830- ROOKS- 232 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ROOKS COUNTY... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WEBSTER STATE PARK...OR 21 MILES SOUTHWEST OF PHILLIPSBURG...AND MOVING SOUTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... WEBSTER STATE PARK BY 240 AM CDT STOCKTON BY 250 AM CDT ZURICH BY 300 AM CDT PLAINVILLE BY 310 AM CDT CODELL BY 325 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 4, 2:59 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 259 AM CDT WED JUL 4 2007 NEZ061-040845- BUFFALO- 259 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO COUNTY... AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIBBON TO AMHERST... AND MOVING SOUTHEAST AT 5 MPH. * THUNDERSTORMS WILL BE NEAR... AMHERST BY 305 AM CDT RIVERDALE BY 345 AM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 4, 3:37 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 337 AM CDT WED JUL 4 2007 NEZ061-062-040915- BUFFALO-HALL- 337 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO AND HALL COUNTIES... AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF SHELTON...OR 21 MILES NORTHEAST OF KEARNEY...AND MOVING SOUTHEAST AT 10 MPH. * THE THUNDERSTORM WILL BE NEAR... SHELTON BY 410 AM CDT WOOD RIVER BY 415 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 4, 4:07 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CDT WED JUL 4 2007 NEZ062-040945- HALL- 407 AM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HALL COUNTY... AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CAIRO...OR 18 MILES WEST OF GRAND ISLAND...AND MOVING EAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... CAIRO BY 420 AM CDT ALDA BY 440 AM CDT GRAND ISLAND BY 445 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:41 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.